Acute psychosis after anesthesia: The case for antibiomania

H. J. Przybylo*, Jason H. Przybylo, A. Todd Davis, Charles J. Coté

*Corresponding author for this work

Research output: Contribution to journalReview articlepeer-review

20 Scopus citations

Abstract

We report the case of a teenager who developed a postanesthesia acute psychosis (delusions, paranoia, and hallucinations) caused by a reaction to antibiotic therapy (amoxicillin and clarithromycin), so called 'Hoigne's syndrome' or 'antibiomania.' The differential diagnosis and a review of literature are presented. Our patient illustrates the importance of adding antibiomania as part of the differential diagnosis when altered postanesthesia behavior is observed in pediatric patients.

Original languageEnglish (US)
Pages (from-to)703-705
Number of pages3
JournalPaediatric anaesthesia
Volume15
Issue number8
DOIs
StatePublished - Aug 1 2005

Keywords

  • Antibiomania
  • Antibiotics
  • Pediatric
  • Postoperative
  • Psychosis

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Anesthesiology and Pain Medicine

Fingerprint Dive into the research topics of 'Acute psychosis after anesthesia: The case for antibiomania'. Together they form a unique fingerprint.

Cite this